Mediterranean Journal of Mathematics

, Volume 13, Issue 4, pp 1571–1587 | Cite as

A Nonlinear Age-Structured Model of Population Dynamics with Inherited Properties



In this paper, we present some results regarding existence and uniqueness of solution on L p -spaces, 1 < p < + ∞, to a nonlinear initial boundary value problem originally proposed by Lebowitz and Rubinow (J Math Biol 1:17–36, 1974) to model an age-structured cell population with inherited properties. Our results complete those obtained by Garcia-Falset (Math Meth Appl Sci 34:1658–1666, 2011).

Mathematics Subject Classification

Primary 147H06 Secondary 34A12 35F20 


Evolution equation local boundary conditions quasi-accretive operators mild and strong solutions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Appell J., Zabrejko P.P.: Nonlinear Superposition Operators. Cambridge Tracts in Mathematics, vol. 95. Cambridge University Press, Cambridge (1990)CrossRefGoogle Scholar
  2. 2.
    Barbu, V.: Nonlinear Differential Equations of Monotone Types in Banach Spaces. Springer, Berlin (2010)Google Scholar
  3. 3.
    Bénilan, P.: Équations d’évolution dans un espace de Banach quelconque et applications. Thèse de doctorat d’État, Orsay (1972)Google Scholar
  4. 4.
    Bénilan, P., Crandall, M.G., Pazy, A.: Evolution equations governed by accretive operators. (Forthcoming) Google Scholar
  5. 5.
    Boulanouar M.: A mathematical study in the theory of dynamic population. J. Math. Anal. Appl. 255, 230–259 (2001)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Boulanouar M.: A model of proliferating cell populations with infinite cell cycle length: asymptotic behavior. Acta Appl. Math. 110, 1105–1126 (2010)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Browder F.E.: Nonlinear mappings of nonexpansive and accretive type in Banach spaces. Bull. Am. Math. Soc. 7(3), 875–882 (1968)MathSciNetMATHGoogle Scholar
  8. 8.
    Garcia-Falset J.: Well-posedness of a nonlinear evolution equation arising in growing cell population. Math. Methods Appl. Sci. 34, 1658–1666 (2011)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Garcia-Falset J., Latrach K., Zeghal A.: Existence and uniqueness results for a nonlinear evolution equation arising in growing cell populations. Nonlinear Anal. 97, 210–227 (2014)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Kato T.: Nonlinear semigroups and evolution equations. J. Math. Soc. Jpn. 19, 508–520 (1967)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Latrach K., Mokhtar-Kharroubi M.: On an unbounded linear operator arising in the theory of growing cell population. J. Math. Anal. Appl. 211, 273–294 (1997)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Latrach K., Taoudi M.A., Zeghal A.: On the solvability of a nonlinear boundary value problem arising in the theory of growing cell populations. Math. Methods Appl. Sci. 28(8), 991–1006 (2005)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Lebowitz J.L., Rubinow S.I.: A theory for the age and generation time distribution of a microbial population. J. Math. Biol. 1, 17–36 (1974)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Perthame B.: Transport Equations in Biology. Frontiers in Mathematics. Birkhäuser, Basel (2007)MATHGoogle Scholar
  15. 15.
    Rotenberg R.: Transport theory for growing cell populations. J. Theor. Biol. 103, 181–199 (1983)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Shanthidevi C.N., Matsumoto T., Oharu S.: Nonlinear semigroup approach to age structured proliferating cell population with inherited cycle length. Nonlinear Anal. Real World Appl. 9, 1905–1917 (2008)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Webb G.F.: A model of proliferating cell populations with inherited cycle length. J. Math. Biol. 23, 269–282 (1986)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Webb G.F.: Dynamic of structured populations with inherited properties. Comput. Math. Appl. 13, 749–757 (1987)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Laboratoire de MathématiquesUniversité Blaise Pascal (Clermont II), CNRS UMR 6620 Aubiére CedexFrance

Personalised recommendations